| Model Number |
515053 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/27/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).Initial reporter facility name: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that while using a bd phaseal¿ optima injector (n35-o multi), there was needle exposure.The following information was provided by the initial reporter: xxxx injected a hazardous drug into a bag, and when he pulled the syringe off the infusion adapter, the seal came out of the injector leaving the needle exposed within the injector sleeve.
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for evalution?: yes., d10: returned to manufacturer on: 22-aug-2022 h6: investigation summary one sample and one photo was provided to our quality team for investigation.Through visual inspection, the membrane was observed to have separated from the injector.Further evaluation identified that the hole on the bottom of the membrane was clogged which likely prevented proper assembly between the membrane and injector cannula during assembly.A device history review was performed for lot 2111311, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Five retained samples of the same lot were used for additional evaluation.The product was visually inspected and no defects were identified, all injectors were properly assembled and no membranes were observed to be clogged.Product undergoes visual and functional inspections throughout the manufacturing process to ensure the quality and functionality of the device.No issues related to this issue were identified during the inspection process.While we cannot identify a direct issue, the clog within the membrane likely prevented proper assembly and lead to the membrane disconnecting from the injector as observed in the product evaluated.
Event or Problem Description